Posted 12/12/2007 5:21 PM (GMT -6)
I would monitor how often you have blood in your BM, as well as the color of the blood in thestool. I would definitly call your doc and let them know this way if something is brewing they can catch it before it becomes worse. Make sure to keep a food diary and mark times you eat, when you have a bm if there is blood in that bm, consistancy of the stool. This information will also help our GI. I am unsure how long you have been on Asacol. I was on azulfadine from 1987-2001 or 2002. Then I was placed on Asacol so when I started taking that med I had read that it is normal to see part of the asacol pills in your stool for a few weeks. I had moved from RI and moved to CA so I made sure to set up a GI appt out there before I even moved out there. I was doing ok on asacol for a while but I had a flare while out there and began seeing pill portions in my stool. I informed the GI of this and he immediately changed me to pentasa since the length of time I had been on the asacol was over a year or 2.
I would ask if maybe there is a different medicine but like I said keep a notebook of foods you are eating when you eat and bmtimes, consistancy and blood. Also note the color of the blood approximate amount...are you seeing more on the TP than in the bowl? is the blood bright red or more like black tar or coffee grounds. By giving your GI this information this may help the doc determine if there is a diff med you should try or it may help to determine what medical test may be the best to use in your situation